From left modules to algebras over an operad: application to combinatorial Hopf algebras
Annales mathématiques Blaise Pascal, Volume 17 (2010) no. 1, p. 47-96

The purpose of this paper is two fold: we study the behaviour of the forgetful functor from 𝕊-modules to graded vector spaces in the context of algebras over an operad and derive the construction of combinatorial Hopf algebras. As a byproduct we obtain freeness and cofreeness results for those Hopf algebras.

Let 𝒪 denote the forgetful functor from 𝕊-modules to graded vector spaces. Left modules over an operad 𝒫 are treated as 𝒫-algebras in the category of 𝕊-modules. We generalize the results obtained by Patras and Reutenauer in the associative case to any operad 𝒫: the functor 𝒪 sends 𝒫-algebras to 𝒫-algebras. If 𝒫 is a Hopf operad the functor 𝒪 sends Hopf 𝒫-algebras to Hopf 𝒫-algebras. If the operad 𝒫 is regular one gets two different structures of Hopf 𝒫-algebras in the category of graded vector spaces. We develop the notion of unital infinitesimal 𝒫-bialgebras and prove freeness and cofreeness results for Hopf algebras built from Hopf operads. Finally, we prove that many combinatorial Hopf algebras arise from our theory, as it is the case for various Hopf algebras defined on the faces of the permutohedra and associahedra.

Nous étudions en détail le foncteur oubli de la catégorie des 𝕊-modules dans la catégorie des espaces vectoriels gradués. Cela nous permet de généraliser les résultats de Patras et Reutenauer obtenus dans le cadre associatif à toute opérade 𝒫 : les 𝒫-algèbres dans la catégorie des 𝕊-modules deviennent des 𝒫-algèbres dans la catégorie des espaces vectoriels gradués. Il en est de même pour les 𝒫-algèbres de Hopf lorsque l’opérade 𝒫 est une opérade de Hopf. De plus, si l’opérade est régulière, alors on obtient deux structures de 𝒫-algèbres (de Hopf) dans la catégorie des espaces vectoriels gradués. Comme application, nous montrons qu’un certain nombre d’opérades de Hopf donne lieu à des algèbres de Hopf combinatoires connues. Le fait que ces algèbres de Hopf soient libres ou colibres est une conséquence directe de la théorie des opérades.

DOI : https://doi.org/10.5802/ambp.278
Classification:  18D50,  16W30,  16A06
Keywords: 𝕊-module, operad, twisted bialgebra, free associative algebra, combinatorial Hopf algebra
@article{AMBP_2010__17_1_47_0,
     author = {Livernet, Muriel},
     title = {From left modules to algebras over an operad: application to combinatorial Hopf algebras},
     journal = {Annales math\'ematiques Blaise Pascal},
     publisher = {Annales math\'ematiques Blaise Pascal},
     volume = {17},
     number = {1},
     year = {2010},
     pages = {47-96},
     doi = {10.5802/ambp.278},
     mrnumber = {2674654},
     zbl = {1206.18010},
     language = {en},
     url = {http://www.numdam.org/item/AMBP_2010__17_1_47_0}
}
Livernet, Muriel. From left modules to algebras over an operad: application to combinatorial Hopf algebras. Annales mathématiques Blaise Pascal, Volume 17 (2010) no. 1, pp. 47-96. doi : 10.5802/ambp.278. http://www.numdam.org/item/AMBP_2010__17_1_47_0/

[1] Aguiar, Marcelo; Sottile, Frank Structure of the Malvenuto-Reutenauer Hopf algebra of permutations, Adv. Math., Tome 191 (2005) no. 2, pp. 225-275 | Article | MR 2103213 | Zbl 1056.05139

[2] Aguiar, Marcelo; Sottile, Frank Structure of the Loday-Ronco Hopf algebra of trees, J. Algebra, Tome 295 (2006) no. 2, pp. 473-511 | MR 2194965 | Zbl 1099.16015

[3] Barratt, M. G. Twisted Lie algebras, Geometric applications of homotopy theory (Proc. Conf., Evanston, Ill., 1977), II, Springer, Berlin (Lecture Notes in Math.) Tome 658 (1978), pp. 9-15 | MR 513566 | Zbl 0393.55021

[4] Bergeron, Nantel; Zabrocki, Mike The Hopf algebras of symmetric functions and quasi-symmetric functions in non-commutative variables are free and co-free, J. Algebra Appl., Tome 8 (2009) no. 4, pp. 581-600 | Article | MR 2555523 | Zbl pre05622043

[5] Chapoton, Frédéric Algèbres de Hopf des permutohèdres, associahèdres et hypercubes, Adv. Math., Tome 150 (2000) no. 2, pp. 264-275 | Article | MR 1749253 | Zbl 0958.16038

[6] Chapoton, Frédéric Bigèbres différentielles graduées associées aux permutoèdres, associaèdres et hypercubes, Ann. Inst. Fourier (Grenoble), Tome 50 (2000) no. 4, pp. 1127-1153 | Article | Numdam | MR 1799740 | Zbl 0963.16032

[7] Chapoton, Frédéric Construction de certaines opérades et bigèbres associées aux polytopes de Stasheff et hypercubes, Trans. Amer. Math. Soc., Tome 354 (2002) no. 1, p. 63-74 (electronic) | Article | MR 1859025 | Zbl 1035.18006

[8] Chapoton, Frédéric Opérades différentielles graduées sur les simplexes et les permutoèdres, Bull. Soc. Math. France, Tome 130 (2002) no. 2, pp. 233-251 | Numdam | MR 1924542 | Zbl 1044.18007

[9] Duchamp, Gérard; Hivert, Florent; Thibon, Jean-Yves Noncommutative symmetric functions VI: free quasi-symmetric functions and related algebras, Internat. J. Algebra Comput., Tome 12 (2002) no. 5, pp. 671-717 | Article | MR 1935570 | Zbl 1027.05107

[10] Foissy, Loïc Bidendriform bialgebras, trees, and free quasi-symmetric functions, J. Pure Appl. Algebra, Tome 209 (2007) no. 2, pp. 439-459 | Article | MR 2293319 | Zbl 1123.16030

[11] Fresse, Benoit Koszul duality of operads and homology of partition posets, Homotopy theory: relations with algebraic geometry, group cohomology, and algebraic K-theory, Amer. Math. Soc., Providence, RI (Contemp. Math.) Tome 346 (2004), pp. 115-215 | MR 2066499 | Zbl 1077.18007

[12] Livernet, Muriel; Patras, Frédéric Lie theory for Hopf operads, J. Algebra, Tome 319 (2008), pp. 4899-4920 | Article | MR 2423811 | Zbl 1149.18005

[13] Loday, Jean-Louis Scindement d’associativité et algèbres de Hopf, Actes des Journées Mathématiques à la Mémoire de Jean Leray, Soc. Math. France, Paris (Sémin. Congr.) Tome 9 (2004), pp. 155-172 | MR 2145941

[14] Loday, Jean-Louis On the algebra of quasi-shuffles, Manuscripta Math., Tome 123 (2007) no. 1, pp. 79-93 | Article | MR 2300061 | Zbl 1126.16029

[15] Loday, Jean-Louis; Ronco, María Hopf algebra of the planar binary trees, Adv. Math., Tome 139 (1998) no. 2, pp. 293-309 | Article | MR 1654173 | Zbl 0926.16032

[16] Loday, Jean-Louis; Ronco, María Trialgebras and families of polytopes, Homotopy theory: relations with algebraic geometry, group cohomology, and algebraic K-theory, Amer. Math. Soc., Providence, RI (Contemp. Math.) Tome 346 (2004), pp. 369-398 | MR 2066507 | Zbl 1065.18007

[17] Loday, Jean-Louis; Ronco, María On the structure of cofree Hopf algebras, J. reine angew. Math., Tome 592 (2006), pp. 123-155 | Article | MR 2222732 | Zbl 1096.16019

[18] Malvenuto, Claudia; Reutenauer, Christophe Duality between quasi-symmetric functions and the Solomon descent algebra, J. Algebra, Tome 177 (1995) no. 3, pp. 967-982 | Article | MR 1358493 | Zbl 0838.05100

[19] Novelli, Jean-Christophe; Thibon, Jean-Yves Construction de trigèbres dendriformes, C. R. Math. Acad. Sci. Paris, Tome 342 (2006) no. 6, pp. 365-369 | MR 2209212 | Zbl 1101.17003

[20] Palacios, Patricia; Ronco, María O. Weak Bruhat order on the set of faces of the permutohedron and the associahedron, J. Algebra, Tome 299 (2006) no. 2, pp. 648-678 | Article | MR 2228332 | Zbl 1110.16046

[21] Patras, Frédéric; Reutenauer, Christophe On descent algebras and twisted bialgebras, Mosc. Math. J., Tome 4 (2004) no. 1, p. 199-216, 311 | MR 2074989 | Zbl 1103.16026

[22] Patras, Frédéric; Schocker, Manfred Trees, set compositions and the twisted descent algebra, J. Algebraic Combin., Tome 28 (2008) no. 1, pp. 3-23 | Article | MR 2420777 | Zbl 1180.05032

[23] Poirier, Stéphane; Reutenauer, Christophe Algèbres de Hopf de tableaux, Ann. Sci. Math. Québec, Tome 19 (1995) no. 1, pp. 79-90 | MR 1334836 | Zbl 0835.16035

[24] Stover, Christopher R. The equivalence of certain categories of twisted Lie and Hopf algebras over a commutative ring, J. Pure Appl. Algebra, Tome 86 (1993) no. 3, pp. 289-326 | Article | MR 1218107 | Zbl 0793.16016

[25] Tonks, Andy Relating the associahedron and the permutohedron, Operads: Proceedings of Renaissance Conferences (Hartford, CT/Luminy, 1995), Amer. Math. Soc., Providence, RI (Contemp. Math.) Tome 202 (1997), pp. 33-36 | MR 1436915 | Zbl 0873.51016